2988 Shares

Cortisone shot for Mango allergy?

Cortisone shot for Mango allergy? Topic: Case shot
July 18, 2019 / By Marise
Question: I bought a mango on July 3rd and cut the skin off the fruit myself. It was very ripe and juicy so it ran all over. On July 6th my left eye swelled up, and today my left earlobe is itchy and the space between my fingers on my left hand are itchy. My eye isn't as itchy as it looks, just really swollen. It's only on the left side of my face and luckily (so far) my lips/mouth has been spared. Has anyone got a cortisone shot for this and did it work? I've gotten the shot for poison ivy rashes and it worked for me, but if it doesn't work for this type of rash I don't want to shot my body full of steriods for no reason. I took a Benedryl a few hours ago and it has helped the swelling, although the redness is still there. As long as I can open my eye I should be fine without the shot but am still curious to know if anyone has gotten the shot for this. The rash you get from mango peels is the same as a poison ivy/oak rash. Mangoes contain the same oil as poison ivy. I got the Cortisone shot when I had a bad case of Poison Ivy and was wondering if it would work for this as well. I figure that it would work but I don't want to have to take time off and pay for a doctor's visit if I don't have to. Peter, I hope you're doing well with your situation. Sounds like you are a lot more sensative to it than me.
Best Answer

Best Answers: Cortisone shot for Mango allergy?

Kristie Kristie | 8 days ago
It depends on the severity of your reaction. I believe I had a reaction about six months ago. The doctors never figured out the cause, but I ate a mango yesterday and I am beginning to get similar symptoms today. Initially I feel a lump in my chest/throat like indigestion. Then my chin goes numb. A few hours later my lips begin to swell. Last time they got so big they looked and felt like they would burst. I had additional swelling in my feet, hands, face, and elbows, along with hives. I also got really dizzy. I went to the ER, was treated with an IV and returned home. It helped temporarily, but the symptoms returned. On my third visit to the ER I was admitted and stayed for 4 days. Basically the only thing that helped the swelling was an IV of prednisone (sp?) Pills didn't help, nor did an epinephrine shot. Apparently I get anaphylaxis. I just read that this is pretty rare from mangoes, so you will probably fare better than me. Good luck. I have a feeling I will be going to the ER in a couple hours.
👍 164 | 👎 8
Did you like the answer? Cortisone shot for Mango allergy? Share with your friends

We found more questions related to the topic: Case shot


Kristie Originally Answered: I am supposed to get a second cortisone shot in my hand for tendonitis but hear neg. about cortisone shots?
You'll have to sit down with your doctor and have this conversation. See what their perspective is on cortisone. And do your research. I've heard pros and cons on cortisone. You gather your information and make an informed decision. And surgery isn't always a cure for what ails you either, Surgery can make things worse. I have constant pain since my back injury in 1995. I take only enough pain meds to help me when my pain is really bad. Try not to take to much pain meds, only when you absolutely have too. Try other methods to help ease your pain. I went to a therapist for pain management, it helped...I had to go on antidepressants for a while, that also helped. I wasn't on for very long...Try other things before having surgery. But sometimes surgery is needed. I wish you well. Constant pain sucks. I'm still there, always will be.
Kristie Originally Answered: I am supposed to get a second cortisone shot in my hand for tendonitis but hear neg. about cortisone shots?
I had cortisone shots in my knee several years ago. It felt so much better and I did not have ant negative effects. I have never heard of only 4 shots in a lifetime. Ask your doctor to see if he has any additional advice. Good Luck, hope you feel better.

Jeanetta Jeanetta
By allergy shots do you mean prevenitive shots or after symptoms appear? If you mean the latter then these are called "Epinephrine" shots and are used to treat a condition known as "Anaphylaxis", Severe anaphylaxis is called Anaphylactic shock, and is deadly if untreated. Epinephrine helps to lessen the constriction of the airways and keeps the heart beating at a steady rythm. (Even with Epi, your pup requires medical care.). Cortisone is used to treat topical conditions, it's a steroidal product that reduces swelling and skin irritation and usually these conditions are not life threatening. Both anaphylaxis and dermal irritation can result from allergies, so these are two treatments for two different illnesses. Hope this helped clear somethings up.
👍 60 | 👎 7

Fanni Fanni
I have never heard of Cortisone for food allergies... only for pain. You need to call your doctor or a nurse on call line and find out for sure.
👍 53 | 👎 6

Fanni Originally Answered: Back pain got worse after cortisone shot?
See your health care provider for consultation. Probably the most common side-effect is a cortisone flare, a condition where the injected cortisone crystallizes and can cause a brief period of pain worse than before the shot. This usually lasts a day or two and is best treated by icing the injected area. Another common side-effect is whitening of the skin where the injection is given. This is only a concern in people with darker skin, and is not harmful, but patients should be aware of this. Other side-effects of cortisone injections, Although rare, can be quite serious. The most concerning is infection, especially if the injection is given into a joint. The best prevention is careful injection technique, with sterilization of the skin using iodine and or alcohol. Also, patients with diabetes may have a transient increase in their blood sugar which they should watch for closely. Because cortisone is a naturally occurring substance, true allergic responses to the injected substance do not occur. However, it is possible to be allergic to other aspects of the injection, most commonly the betadine many doctors use to sterilize the skin. I hope this helps you. And good luck.

If you have your own answer to the question case shot, then you can write your own version, using the form below for an extended answer.